Skin Channel
Topics
Medications
Quicklinks
Related Channels

Aquaphor Overdose

As long as Aquaphor is applied to the skin, an overdose is not likely to occur. However, serious problems could occur if too much of the ointment is taken by mouth, especially if it is inhaled into the lungs. If an Aquaphor overdose occurs, a healthcare provider will usually treat the symptoms that occur as a result of the overdose.

Can You Use Too Much Aquaphor?

Aquaphor® Healing Ointment is a nonprescription skin product. It is not entirely clear what to expect when too much is taken, although dangerous effects are probably more likely if Aquaphor is taken by mouth rather than applied to the skin.
 
If you suspect that you or someone else may have overdosed on Aquaphor, seek immediate medical attention.
 

Symptoms of an Aquaphor Overdose

Little is known about what may occur as the result of an overdose with Aquaphor. As previously stated, serious symptoms are more likely to occur if Aquaphor is taken by mouth, particularly if some of the ointment is aspirated (inhaled into the lungs). Accidental inhalation of ointments can cause a form of pneumonia that can cause permanent damage to the lungs.
 
This product should be stored safely out of the reach of children. This is particularly important because Aquaphor products do not come in child-resistant packaging.
 

Treatment for an Overdose of Aquaphor

Treatment will usually involve supportive care, which consists of relieving the symptoms that may arise as a result of the overdose. There is no specific antidote for an Aquaphor overdose. In general, vomiting should not be induced and "pumping the stomach" is not recommended.
 
Baby Milestones You've Never Heard Of

Aquaphor Ointment Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.